Close X
Get more out of WDDTY.com
by joining the site for free
Free 17-point plan to great health
Twice weekly e-news bulletins
Access to our News, Forums and Blogs
Sign up for free and claim your
17-point plan to great health
Free 17-point plan to great health

Twice weekly e-news bulletins

Access to our News, Forums and Blogs
OR

If you want to read our in-depth research articles or
have our amazing magazine delivered to your home
each month, then you have to pay.


Click here if you're interested
Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Loss of taste from a drug cocktail?

About the author: 

My 84-year-old husband has been on a combination of drugs for the last five years

My 84-year-old husband has been on a combination of drugs for the last five years.

Over the past year, he has lost his sense of taste. He is having to add more and more salt and spices to his food as a result. Also, during a recent four-week stay in hospital, he burnt his tongue on almost boiling coffee. This went unnoticed by the hospital staff.

I wonder whether the various drugs my husband is taking could have caused his loss of taste and sensation on his tongue?

The drugs he's taking are: lansoprazole [a proton-pump inhibitor] (15 mg); sertraline [an SSRI antidepressant] (100 mg); digoxin [a heart glycoside] (625 mg); aspirin [an NSAID painkiller] (75 mg); clopidogrel [an antiplatelet or blood-thinner] (75 mg); simvastatin [an HMG CoA-reductase inhibitor] (40 mg); and temazepam [a sedative] (10 mg). - Elinor Adler, Hanwell


Morning sickness

You may also be interested in...

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2017 WDDTY Publishing Ltd.
All Rights Reserved